Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Charleston, WV

April 24, 2011Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 24, 2011, 8:12 PM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 8:12 PM EDT (00:12 UTC)
Expired
Apr 24, 2011, 8:45 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 124 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3309 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS51 KRLX 250012
SVRRLX
WVC075-083-101-250045-
/O.NEW.KRLX.SV.W.0095.110425T0012Z-110425T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POCAHONTAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CASS SCENIC RAILROAD...
  SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
  CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WEBSTER SPRINGS...

* UNTIL 845 PM EDT

* AT 810 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR WEBSTER SPRINGS...AND MOVING EAST 
AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
  CREEK.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3844 8057 3858 8059 3860 8055 3876 7987
      3844 7985
TIME...MOT...LOC 0012Z 264DEG 30KT 3852 8046

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:57 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 7:57 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT SUN APR 24 2011

.SYNOPSIS...
STATIONARY FRONT FINALLY BEGINS TO LIFT NORTH AS A WARM FRONT. MORE
STORMS WITH A COLD FRONT MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...MESOSCALE UPDATE...
COLD FRONT APPEARS TO HAVE SAGGED INTO PORTIONS OF SE OH THIS
AFTN. SHRA AND TRW HAVE HAD BEEN SLOW TO DEVELOP THIS AFTN DUE TO
STOUT DRY LAYER IN THE H85-H7 ACROSS EASTERN AREAS. LAPS DATA
ALONG WITH RUC AND WRF BEAR THIS OUT NICELY. AM STARTING TO SEE
SOME SHRA AND TRW FIRING ALONG BOUNDARY ACROSS CENTRAL WV RIGHT ON
THE EDGE OF AFORMENTIONED DRY LAYER. THSE ARE SCT IN NATURE AT THE
MOMENT. COULD SEE SOME SMALL HAIL IN NEXT FEW HRS WITH THE MORE
STOUT CELLS ALONG WITH BRIEF HVY DOWNPOURS. HRRR IS SHOWING 2-2.5 GRAND
J/KG CAPE ACROSS COAL FIELDS UP TO CENTRAL LOWLANDS NEXT FEW
HRS...SO SVR THREAT MAY RAMP UP BRIEFLY.

ALL OF MODELS ARE INSISTENT IN BOUNDARY SLIDING NORTH FINALLY
INTO SE OH OVERNIGHT BUT NOT BEFORE A COUPLE MORE WAVES MOVE THRU.
PATH LOOKS TO TAK BULK OF IT ALONG OH RVR AND INTO SE OH. FOR THIS
REASON...ELECTED TO EXTEND FLASH FLOOD WATCH UNTIL 12Z MONDAY.
DECIDED TO LET EASTERN LOWLANDS EXPIRE. THINK THESE LOCATIONS WILL
BE OK WATER WISE...ASIDE FROM SOME BRIEF HVY DOWNPOURS WITH CELLS
THIS EVENING.

PREVIOUS DISCUSSION BELOW...
STILL DEALING WITH THE CONVECTIVE TIMING UNCERTAINTY THIS
AFTERNOON...BUT STILL HAVE CONFIDENCE IN CONVECTION TODAY GIVEN
THE HEATING AND MULTIPLE UPSTREAM MCS. CUMULUS FIELD GOING UP ON
THE WEST VIRGINIA/KENTUCKY/VIRGINIA BORDERS IN THE BETTER
HEATING...AND WILL LOOK FOR FURTHER EROSION OF THE WEAK CAP IN
PLACE. WARM FRONT APPEARS TO BE PARKED JUST NORTH OF OUR SOUTHEAST
OHIO COUNTIES...WITH UPPER 50S NORTH OF A CMH TO ZZV LINE.

FLOW ALOFT WILL TRANSITION TO A MORE SOUTHERLY COMPONENT AS THE
TROUGH AXIS SLOWLY MOVES EAST ACROSS THE MIDWEST PLAINS. AXIS OF
DEEP MOISTURE WILL FINALLY SHIFT NORTH INTO MONDAY...LEAVING THE
AREA IN THE WARM SECTOR...AND REDUCED CHANCES FOR CONVECTION. KEPT
THE MOUNTAIN POPS SLIGHTLY HIGHER THAN ADJACENT LOWLANDS DURING
PEAK HEATING MONDAY.

BEEN BURNED BY NOT USING THE MAV AS MUCH THE PAST COUPLE OF NIGHTS
WITH ITS COOLER NUMBERS. HUGGED THESE VALUES A BIT MORE FOR
TONIGHT...BUT THERE IS ALSO BETTER CLUSTERING OF THE GUIDANCE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
NO MAJOR CHANGES IN STORE TO PREVIOUS FORECAST. WILL BE IN WARM
SECTOR MON NIGHT...SO KEPT LOW TEMPS ABOVE GUIDANCE WITH GOOD
WARMING ON TAP GOING INTO TUES. SREF AND NAM GUIDANCE HAS 500MB WAVE
FINALLY PROVIDING A LITTLE WEST TO EAST MOVEMENT TO THE BOUNDARY
THAT HAS TAKEN UP RESIDENCE OVER OUR AREA FOR THE PAST FEW DAYS. THE
FRONT WONT ACTUALLY PASS THROUGH CWA UNTIL LATER IN THE EXTENDED
PERIOD...BUT SEVERAL UPPER LEVEL SHORT WAVES SHOULD WORK TO DISRUPT
THE CONVECTIVE WAVE TRAIN PATTERN OUR AREA HAS BEEN IN.

THE FIRST WAVE WILL PROVIDE DECENT LIFT ALONG THE BOUNDARY AND IS
EXPECTED TO SPARK AFTERNOON SHOWERS AND THUNDERSTORMS TUES...THUS
THE SLGT RISK FROM SPC. AS THAT UPPER LEVEL WAVE LIFTS NORTH OUT OF
THE REGION TUES NIGHT...CONVECTION AND PRECIP POTENTIAL WILL SUBSIDE
FOR A FEW HOURS BEFORE THE SECOND WAVE MOVES IN FOR WEDS. BETTER
SHOT OF SHOWERS AND THUNDERSTORMS WEDS AS THE FRONT WILL FINALLY
MAKE ITS WAY THROUGH CWA. ANOTHER SLGT RISK CONVECTIVE OUTLOOK FROM
SPC CONFIRMS OUR AREA WILL REMAIN RELATIVELY BUSY WITH THUNDERSTORMS
WEDS. ADDITIONAL PRECIPITATION WITH THESE PASSING WAVES WILL KEEP
WATER ISSUES AT THE FOREFRONT OF OUR ATTENTION.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
NOT MUCH CHANGE IN FCST THINKING FROM YESTERDAY. AREA FINALLY GETS
IN ON PATTERN CHANGE WITH DEEP TROF CARVED OUT IN MID SECTION OF
CONUS WHICH SLOWLY MIGRATES EAST INTO OUR NECK OF THE WOODS BY WEEKS
END. HOWEVER...TO GET THERE...AREA MUST CONTEND WITH A ANOTHER BIG
RAIN MAKER TOWARD THURSDAY. AS DEEPENING SFC LOW HEADS NORTH INTO
GREAT LAKES...AND BECOME OCCLUDED...COLD FRONT WILL BEGIN TO MARCH
EAST INTO AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. EXPECT A
GOOD SHOT OF RAIN WITH THIS BUT HOPING IT WILL REMAIN PROGRESSIVE
ENOUGH. HOWEVER...CONVECTIVE ELEMENT WILL UNDOUBTEDLY RESULT IN
HIGHER RAINFALL RATES.

BEHIND FRONT...GOOD CAA AND STEEP LOW LEVEL LAPSE RATES WILL KEEP
CLDS PLENTIFUL ACROSS MUCH OF THE AREA. VARIOUS DISTURBANCES WILL
ROTATE DOWN BASE OF TROF THURSDAY NIGHT THRU FRIDAY PROVIDING FOR A
FEW SHRA...WITH THE GREATEST AREAL COVERAGE DURING THE MAX HEATING
HRS ON FRIDAY.

SFC HIGH WILL BUILD IN FOR SATURDAY RESULTING A RETURN TO SUNSHINE
AND DRY WX. NEXT SYSTEM SLATED FOR SUNDAY AND MONDAY...WITH
POTENTIAL FOR COLD FRONT TO HANG UP OVER THE AREA.

STARTED WITH HPC FOR TEMPS...TWEAKING LOWS WEDNESDAY NIGHT ACROSS
EAST HIGHER IN WAA FLOW AND NUDGING DOWN HIGHS FRIDAY IN CAA
PARTICULARLY ACROSS THE HIGH TERRAIN.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
TAFS ON THE CHALLENGING SIDE TODAY GIVEN THE UNCERTAINTY IN THE
TIMING OF THE NEXT ROUND OF CONVECTION COMBINED WITH THE DECREASE
IN THE INTENSITY OF EXISTING MCS UPSTREAM. BRIEF IFR LIKELY IN
THUNDERSTORMS. WESTERN WV LOWLANDS...NE KY...AND SE OH STAND IN
LINE TO RECEIVE LEFTOVERS FROM COMPLEX THIS EVENING 01-04Z...WITH
ANOTHER PERHAPS AFFECTING SE OH AFTER MIDNIGHT. OTHERWISE...IN
BETWEEN STORM COMPLEXES...VFR IS GENERALLY EXPECTED. WIND GUSTS
MAY NEED TO BE ADDED WITH IMPENDING CONVECTION AS WELL.

BOUNDARY RETURNS NORTH OVERNIGHT INTO MONDAY...WITH RAIN AND
THUNDERSTORM CHANCES FOLLOWING SUIT. STILL COULD SEE SOME AFTN
CONVECTION IN SE OH RESULTING IN LOCAL IFR CONDITIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS...AND RESULTANT IFR WILL
LIKELY CHANGE AS THE EVENING PROGRESSES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 04/25/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    M    L    L    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    M    L    H    H

AFTER 00Z TUESDAY...
IFR POSSIBLE IN STORMS TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ006>011-014-
     017-019.
OH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...26/30/TAX
NEAR TERM...26/30
SHORT TERM...TAX
LONG TERM...30
AVIATION...30/26
Hazardous weather outlook, Apr 24, 5:09 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
509 AM EDT SUN APR 24 2011

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
038>040-047-250915-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
509 AM EDT SUN APR 24 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005-013-024>026-033>037-046-250915-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-POCAHONTAS-
509 AM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN
WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 24, 7:25 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
725 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            4 N CHESAPEAKE          38.49N  82.45W
04/24/2011                   LAWRENCE           OH   DEPT OF HIGHWAYS

            SR-243 CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER RLX1100529

RPY
Local storm report, Apr 24, 7:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
726 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            3 ENE CHESAPEAKE        38.45N  82.40W
04/24/2011                   LAWRENCE           OH   DEPT OF HIGHWAYS

            SR-243 CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER RLX1100530

RPY
Local storm report, Apr 24, 7:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
728 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            3 NE CHESAPEAKE         38.46N  82.41W
04/24/2011                   LAWRENCE           OH   DEPT OF HIGHWAYS

            SR-243 CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1100531

RPY
Special weather statement, Apr 24, 7:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT SUN APR 24 2011

WVZ014>016-250000-
KANAWHA WV-PUTNAM WV-ROANE WV-
732 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUTNAM...NORTHERN
KANAWHA AND SOUTHWESTERN ROANE COUNTIES...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NITRO...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL PRODUCE SOME SMALL HAIL AND GUST WINDS.

THIS STORM WILL BE NEAR SISSONVILLE AROUND 740 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 44 AND 50 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 106
AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 7 AND 18.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8186 3856 8164 3856 8162 3865 8144
      3847 8134 3837 8181

25
Special weather statement, Apr 24, 8:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT SUN APR 24 2011

WVZ015-016-018-027-250030-
CALHOUN WV-CLAY WV-KANAWHA WV-ROANE WV-
804 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY...
NORTHEASTERN KANAWHA...SOUTHERN CALHOUN AND SOUTHERN ROANE
COUNTIES...

AT 801 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF
SPENCER...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS.

THIS STORM WILL BE NEAR AMMA AROUND 810 PM...LEFT HAND AROUND 815
PM...TARIFF AROUND 820 PM...WALLBACK AROUND 825 PM AND CHLOE AROUND
830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
13 AND 44.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8106 3880 8105 3879 8106 3876 8103
      3870 8100 3866 8103 3863 8098 3860 8097
      3858 8094 3848 8145 3857 8149

25
Special weather statement, Apr 24, 8:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT SUN APR 24 2011

WVZ038-047-250045-
RANDOLPH WV-WEBSTER WV-
810 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBSTER AND SOUTHWESTERN
RANDOLPH COUNTIES...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WEBSTER SPRINGS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WEBSTER SPRINGS AROUND 815 PM...BERGOO AROUND
825 PM...WANETA AROUND 830 PM...PICKENS AROUND 835 PM AND MONTERVILLE
AROUND 845 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8003 3847 8011 3844 8016 3845 8060
      3857 8061 3861 8056 3871 8005 3847 8001

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:04 PM EDTSpecial Weather StatementRLXRoane26 min
Apr 24, 8:10 PM EDTSpecial Weather StatementRLXWebster35 min
Apr 24, 8:17 PM EDTTornado WarningRLXPocahontas, Randolph, Webster28 min
Apr 24, 8:41 PM EDTTornado WarningRLXPocahontas, Randolph29 min
Apr 24, 10:50 PM EDTSpecial Weather StatementRLXRandolph, Upshur40 min
Apr 24, 10:57 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Upshur36 min
Apr 25, 3:33 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming27 min
Apr 25, 3:43 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming47 min
Apr 25, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh, Wyoming40 min
Apr 25, 4:52 PM EDTSpecial Weather StatementRLXFayette23 min
Apr 25, 5:11 PM EDTSpecial Weather StatementRLXNicholas34 min
Apr 25, 5:20 PM EDTSpecial Weather StatementRLXPocahontas25 min
Apr 25, 5:32 PM EDTSpecial Weather StatementRLXPocahontas28 min
Apr 25, 6:04 PM EDTSpecial Weather StatementRLXPocahontas26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.